MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128208
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav catheter for which biosense webster¿s product analysis lab (pal) identified the tip section separated from the shaft on the device.Catheter curvature error.No patient consequence.The biosense webster, inc.Product analysis lab received the device for evaluation and per the evaluation completion on (b)(6) 2026 the tip section separated from the shaft on the device.The event was originally considered non-reportable, however, bwi became aware that the tip section separated from the shaft on the device on the device on 31-jan-2026 and have assessed this returned condition as reportable.
 
Additional Manufacturer Narrative
The device evaluation details.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 12-jan-2026.Following j&j medtech procedures, a visual inspection and deflection test of the returned device were performed.Visual inspection revealed the tip section separated from the shaft on the device.A deflection test was performed and the device was deflecting within specifications.No deflection issues were observed.A manufacturing investigation was requested to define the root cause of the separation of the tip area.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The deflection issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the use of the device that may have affected its performance.The tip separation is unrelated to the issue originally reported.The root cause of the separation of the tip with the shaft was the incorrect assembly of the polyimide into the tip.The instructions for use (ifu) contain the following information: do not immerse the handle or the cable connector in fluids; electrical performance could be affected.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿catheter curvature error¿ issue.-investigation findings: mechanical problem identified (c07) / investigation conclusions: cause traced to manufacturing (d03) / component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿tip section separated from the shaft on the device¿.-investigation findings: manufacturing process problem identified (c16)/ investigation conclusions: cause traced to manufacturing (d03)/ component code: tip (g04129) were selected as related to the biosense webster inc.Analysis finding of the ¿the incorrect assembly of the polyimide into the tip¿.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24430814
Report Number2029046-2026-00629
Device Sequence Number16026775
Product Code MTD
UDI-Device Identifier10846835012224
UDI-Public(01)10846835012224(17)280715(10)31714455L
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128208
Device Lot Number31714455L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2026
Initial Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown